MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-14
Medical Device Problem Codes Material Deformation (2976); Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a neurovascular flow diversion procedure involving a pipeline embolization device, the distal end of the device would not open when the physician attempted to deploy it in the m1 segment of the right internal carotid artery para ophthalmic region.The aneurysm was unruptured and saccular with a neck diameter of 3.12 millimeters, and the vessel exhibited moderate tortuosity.The physician recaptured and attempted to redeploy the device, but under fluoroscopy, it appeared that a ptfe sleeve was caught on the distal portion of the braid.The device and microcatheter were removed from the patient, and it was confirmed that the ptfe sleeve was indeed caught.Additionally, the tip coil fell off when the product was placed into a biohazard bag.Dual antiplatelet treatment was administered, and the angiographic result post-procedure showed the device was well opposed with good stasis.The device was never implanted.No patient complications have been reported as a result of this event.Ancillary devices: sheath n/a, guide catheter vecta 47, microcatheter phenom 27 150cm, guidewire 14 wire brand n/a.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the physician believed that the ptfe sleeve got caught on the distal end of the braid with starting deployment (under fluoroscopy and when the device was taken out that was confirmed).There was no issue with any catheter used.The pipeline was in the m1 segment for initial device opening when it failed to open.The physician attempted to resheath and redeploy three times before taking the entire system out.During all three attempts the distal end of the pipeline would not open.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21866386
Report Number2029214-2025-01024
Device Sequence Number7841305
Product Code OUT
UDI-Device Identifier00763000284695
UDI-Public00763000284695
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-14
Device Catalogue NumberPED2-500-14
Device Lot NumberB700429
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2025
Supplement Date Received by Manufacturer04/21/2025
04/22/2025
Initial Report FDA Received Date04/18/2025
Supplement Report FDA Received Date04/21/2025
05/07/2025
Date Device Manufactured03/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexMale